Alert archive / Arkansas / Special Weather Statements in 2021

Special Weather Statement, NWS Memphis, TN

May 4, 2021Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri

NWS Memphis, TN issued this special weather statement at May 4, 2021, 5:56 PM CDT for Craighead County, Greene County, Poinsett County, Arkansas; Dunklin County, Missouri. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 4, 2021, 5:56 PM CDT (22:56 UTC)
Expired
May 4, 2021, 6:30 PM CDT
In force
34 min
Issued by
NWS Memphis, TN

Counties Craighead County, AR, Greene County, AR, Poinsett County, AR, Dunklin County, MO

The radar

The Memphis radar (KNQA), 76 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 10.9 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2021-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2021-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-373 J/kg
Mixed-layer LCL
1101 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

489 
WWUS84 KMEG 042256
SPSMEG

Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021
 
ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...

At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.

LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
      3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086 

$$

SJM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at May 4, 3:00 PM CDT, 2 hours 56 minutes earlier.

Area forecast discussion, May 4, 3:00 PM CDT, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
300 PM CDT Tue May 4 2021

.DISCUSSION...

North Mississippi and east central Arkansas destabilized quickly
morning as temperatures briefly climbed into the upper 70s to
lower 80s. Dew points were in the low to mid 70s resulting in
MLCAPE over 2000J/kg. Steep mid-level lapse rates in excess of 7.5
C/km and deep shear will continue to result in large hail and
possibly damaging wind this afternoon. These conditions prompted a
severe thunderstorm watch that will continue through 4 pm. An
additional watch may be required, or the current one extended.

A cold front has moved through Jonesboro, AR and Kennett, MO and
will continue to move across the remainder of the Midsouth this
evening and overnight. As the front passes the threat for severe
storms should end. Temperatures are expected to fall into the 50s.
Wednesday through Friday are expected to be cool and dry. Expect
lows in the 40s to low 50s Thursday and Friday. Highs Wednesday
through Friday should be in the 70s.

Over the weekend into early next week, rain will return to the
Midsouth. Northwest flow will gradually transition to zonal flow
with a series of weak disturbances moving across the Midsouth.
Temperatures will trend slightly warmer. Expect afternoon highs
back in the upper 70s to low 80s. Severe storms do not look
likely, but with several days of rain some flooding could develop.

30

&&

.AVIATION...18z TAFs

Showers and thunderstorms will continue across north Mississippi
through this evening. Areas north should have a brief chance of
thunderstorm development but TUP has the greatest chance. Winds
will remain elevated through the TAF period. CIGs will eventually
improve by the end of the TAF period at JBR, MEM and MKL.

SWB

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, May 4, 5:08 PM CDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
508 PM CDT Tue May 4 2021

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-060015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
508 PM CDT Tue May 4 2021

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Tonight

Another round of strong to severe thunderstorms is expected this
evening, mainly north of I-40. Damaging winds and large hail will
be the main threats. Although an isolated tornado is possible.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this evening. Please relay any
information about observed severe weather to the NWS while
following all local, state, and CDC guidelines.

KRM

In the hours before

Special weather statement, May 4, 5:29 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
529 PM CDT Tue May 4 2021

ARZ018-026-027-042300-
Poinsett AR-Greene AR-Craighead AR-
529 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 600 PM CDT
FOR...

Western Poinsett County in eastern Arkansas...
Greene County in eastern Arkansas...
Central Craighead County in eastern Arkansas...

At 529 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Lafe to near Hickory Ridge. Movement was east at 20 mph.

Dangerous cloud to ground lightning is also possible with this
thunderstorm.

People in western Poinsett...Greene and central Craighead Counties
should monitor this storm closely.

LAT...LON 3626 9060 3627 9057 3626 9032 3620 9032
      3620 9022 3612 9027 3612 9029 3610 9030
      3609 9032 3608 9032 3607 9033 3600 9037
      3599 9035 3545 9069 3545 9104 3552 9104
TIME...MOT...LOC 2229Z 264DEG 19KT 3621 9057 3549 9098

SJM
Local storm report, May 4, 5:39 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
539 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     E AMORY                 33.99N  88.48W
05/04/2021                   MONROE             MS   SOCIAL MEDIA

            LARGE TREE DOWN BETWEEN WREN AND ABERDEEN.

&&
Local storm report, May 4, 5:47 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
547 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0340 PM     TSTM WND DMG     E TUPELO                34.26N  88.73W
05/04/2021                   LEE                MS   BROADCAST MEDIA

            LARGE TREE DOWN ON HOUSE IN MOORVILLE COMMUNITY NEAR
            ITAWAMBA COUNTY LINE.

&&
Local storm report, May 4, 5:50 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
550 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     RIPLEY                  34.73N  88.94W
05/04/2021                   TIPPAH             MS   BROADCAST MEDIA

            TREE FELL ON OUTDOOR GAZEBO IN RIPLEY.

&&
Local storm report, May 4, 5:56 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
556 PM CDT TUE MAY 04 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     TSTM WND DMG     HOUSTON                 33.90N  89.00W
05/04/2021                   CHICKASAW          MS   SOCIAL MEDIA

            TREES AND POWER LINE DOWN IN RESIDENTIAL AREA OF
            HOUSTON.

&&
Special weather statement, May 4, 5:56 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
556 PM CDT Tue May 4 2021

ARZ009-018-026>028-035-MOZ113-042330-
Poinsett AR-Greene AR-Craighead AR-Cross AR-Mississippi AR-Clay AR-
Dunklin MO-
556 PM CDT Tue May 4 2021

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 630 PM CDT
FOR...

Poinsett County in eastern Arkansas...
Central Greene County in eastern Arkansas...
Craighead County in eastern Arkansas...
Northern Cross County in eastern Arkansas...
Northwestern Mississippi County in eastern Arkansas...
Eastern Clay County in eastern Arkansas...
Dunklin County in southeastern Missouri...

At 555 PM CDT...strong thunderstorms producing pea size hail or
larger and winds at least 40 mph was located along a line extending
from near Saint Francis to near Vanndale. Movement was east at 35
mph.

Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.

People in Poinsett...central Greene...Craighead...northern Cross...
northwestern Mississippi...eastern Clay and Dunklin Counties should
monitor this storm closely.

LAT...LON 3649 9033 3649 8996 3616 8996 3544 9043
      3544 9050 3534 9050 3536 9104 3539 9104
TIME...MOT...LOC 2255Z 275DEG 29KT 3642 9009 3535 9086

SJM

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 4, 4:47 AM CDTAreal Flood AdvisoryMEGDeSoto73 min
May 4, 7:15 AM CDTSpecial Weather StatementMEGMonroe30 min
May 4, 9:44 AM CDTSpecial Weather StatementMEGMonroe46 min
May 4, 9:48 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Yalobusha57 min
May 4, 10:44 AM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Lee, Pontotoc46 min
May 4, 10:52 AM CDTSpecial Weather StatementMEGMonroe23 min
May 4, 11:44 AM CDTSpecial Weather StatementMEGChickasaw31 min
May 4, 12:24 PM CDTSpecial Weather StatementMEGChickasaw, Monroe36 min
May 4, 12:36 PM CDTSpecial Weather StatementMEGPanola, Tate24 min
May 4, 1:06 PM CDTSevere Thunderstorm WarningMEGLafayette, Marshall, Panola, Tate24 min
May 4, 1:27 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Panola, Tate, Union33 min
May 4, 1:53 PM CDTSpecial Weather StatementMEGTallahatchie, Yalobusha37 min
May 4, 2:02 PM CDTSpecial Weather StatementMEGBenton, Union28 min
May 4, 2:23 PM CDTSpecial Weather StatementMEGCalhoun, Lafayette, Union, Yalobusha22 min
May 4, 2:25 PM CDTAreal Flood AdvisoryMEGYalobusha3 hr
May 4, 2:30 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah30 min
May 4, 2:37 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Pontotoc, Prentiss, Tishomingo, Union26 min
May 4, 2:54 PM CDTAreal Flood AdvisoryMEGLafayette3 hr
May 4, 2:58 PM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw47 min
May 4, 3:00 PM CDTSevere Thunderstorm WarningMEGAlcorn, Benton, Tippah19 min
May 4, 3:02 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee, Prentiss, Tishomingo, Union16 min
May 4, 3:17 PM CDTSevere Thunderstorm WarningMEGItawamba, Lee28 min
May 4, 3:33 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
May 4, 3:58 PM CDTAreal Flood AdvisoryMEGLee3 hr
May 4, 4:10 PM CDTSpecial Weather StatementMEGDeSoto35 min
May 4, 2:34 AM CDTSevere Thunderstorm WarningMEGTipton41 min
May 4, 2:59 AM CDTSevere Thunderstorm WarningMEGDyer, Lake, Lauderdale, Obion46 min
May 4, 3:10 AM CDTSpecial Weather StatementMEGShelby, Tipton35 min
May 4, 3:28 AM CDTSevere Thunderstorm WarningMEGCarroll, Crockett, Dyer, Gibson, Obion, Weakley47 min
May 4, 3:46 AM CDTSpecial Weather StatementMEGCrockett44 min
May 4, 3:54 AM CDTSpecial Weather StatementMEGFayette, Haywood, Shelby, Tipton51 min
May 4, 4:10 AM CDTSpecial Weather StatementMEGHenry35 min
May 4, 4:18 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Henry, Weakley27 min
May 4, 4:20 AM CDTSpecial Weather StatementMEGGibson25 min
May 4, 4:43 AM CDTSevere Thunderstorm WarningMEGBenton, Carroll, Decatur, Henderson, Henry47 min
May 4, 11:40 AM CDTRiver Flood WarningMEGCrockett, Dyer, Lauderdale7 days
May 4, 5:28 PM CDTSpecial Weather StatementMEGHenry32 min
May 4, 5:43 PM CDTAreal Flood AdvisoryMEGShelby3 hr
May 4, 6:29 PM CDTSevere Thunderstorm WarningMEGShelby, Tipton46 min
May 4, 6:56 PM CDTSpecial Weather StatementMEGLake34 min
May 4, 12:38 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 1:30 AM CDTSevere Thunderstorm WarningMEGClay, Greene45 min
May 4, 1:46 AM CDTFlash Flood WarningMEGClay, Greene3 hr
May 4, 1:48 AM CDTSpecial Weather StatementMEGCraighead, Poinsett27 min
May 4, 1:57 AM CDTSevere Thunderstorm WarningMEGCraighead, Greene, Poinsett48 min
May 4, 2:08 AM CDTSevere Thunderstorm WarningMEGClay, Greene52 min
May 4, 2:25 AM CDTSevere Thunderstorm WarningMEGClay, Craighead, Mississippi50 min
May 4, 2:58 AM CDTAreal Flood AdvisoryMEGClay2 hr
May 4, 11:37 AM CDTRiver Flood WarningMEGClay, Greene47 hr
May 4, 5:03 PM CDTSpecial Weather StatementMEGCraighead, Greene27 min
May 4, 5:29 PM CDTSpecial Weather StatementMEGCraighead, Greene, Poinsett31 min
May 4, 6:20 PM CDTSpecial Weather StatementMEGCross40 min
May 4, 6:25 PM CDTSpecial Weather StatementMEGMississippi35 min
May 4, 12:45 AM CDTSpecial Weather StatementMEGDunklin, Pemiscot30 min
May 4, 1:34 AM CDTSevere Thunderstorm WarningMEGDunklin, Pemiscot41 min

Nearby

Special Weather Statements in Arkansas, 2021Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.